Sunday, September 1, 2013

Cubist Pharma recalls 4 lots of Cubicin 500 mg in 10Ml single use vials due to presence of particulate matter

Cubist Pharmaceuticals, Inc. has issued a voluntarily recall of four lots of Cubicin (daptomycin for injection) to the user level due to the presence of particulate matter found in a number of vials from these lots. This recall is being conducted with the knowledge of the US Food and Drug Administration (FDA).

The four lots of Cubicin (daptomycin for injection) include: 950453F: expiry date: 12/06/2013, first ship date: 05/31/2011 last ship date: 06/27/2011, 090203F: expiry date: 09/07/2014, first ship date: 01/12/2012, last ship date: 01/23/2012, 950453F: expiry date: 12/06/2013, first ship date: 05/31/2011, last ship date: 06/27/2011, 201703F: expiry date: 08/31/2015, first ship date: 03/4/2013, last ship date: 03/7/2013 and 201653F: expiry date: 09/01/2015, first ship date: 03/12/2013, last ship date: 03/18/2013.

No adverse events have been reported to date in association with a product complaint of vials containing glass particulates.

Cubist is notifying customers by letter and phone. Anyone with an existing inventory of the product lots listed should determine whether they have product from the recalled lots, quarantine and discontinue distribution of all recalled lots of the product and call Cubist at (855) 534-8309 to arrange for return and replacement of affected lots.

The administration of glass particulate, if present in an intravenous drug, poses a potential safety risk to patients. Case reports suggest that sequelae of thromboembolism, some life-threatening (such as pulmonary emboli), may occur. There have also been reports in the literature of particulate possibly causing phlebitis, mechanical block of the capillaries or arterioles, activation of platelets, subsequent generation of microthrombi, and emboli. Patients with preexisting condition of trauma or other medical condition that adversely affects the microvascular blood supply are at an increased risk. Administration of a glass particulate can also lead to formation of granulomas, which represent a protective local inflammatory response to the foreign material and are typically non-serious.

As noted in the package insert for CUBICIN, parenteral drug products should be carefully inspected visually for particulate matter prior to administration. Healthcare providers should not use any CUBICIN vials containing particulate matter.

Patient safety is Cubist’s top priority and the Company wants to ensure that patients and the healthcare professionals using CUBICIN are aware of this recall and of what actions, if any, they should take. Cubist is arranging for return of recalled product. An internal investigation has preliminarily identified the root cause as a manufacturing issue with one of our suppliers. Cubist has suspended all manufacturing with the supplier until corrective and preventative measures have been taken.

For healthcare professionals and pharmacists with questions regarding this recall may contact Cubist Medical Information at (877) 282-4786.

Adverse events or quality problems experienced with the use of this product may also be reported to the US Food and Drug Administration's (FDA) MedWatch Adverse Events Programme either online, by regular mail or by fax: 1-800-FDA-0178.

No comments:

Post a Comment